Author: Sorting Last Post on Top ↓ Message:
5/15/13 9:05 A

My SparkPage
Send Private Message
I've found that physicians other than kidney doctors forget to make allowances for the lower doses that need to be used for kidney patients. As a nurse I usually remind them but sometimes I forget with drastic results. That would have been a very "scary" experience you had and of course then you start wondering if it is causing more damage to your kidneys. We become and need to be very protective of our remaining kidney function. Thanks for sharing your experience

Millie, NW Arkansas in Central time zone

I am the bread of life;
John 6:48

 current weight: 161.0 
ROSES17's Photo ROSES17 Posts: 11,847
5/15/13 7:39 A

My SparkPage
Send Private Message
Sorry to hear about your scare that sent you to the ER. As of yet, I have not had any trouble with antibiotics. I guess I should knock on wood.

Eastern North Carolina

 current weight: 266.0 
NANA-JEAN's Photo NANA-JEAN Posts: 8,357
5/14/13 9:51 P

My SparkPage
Send Private Message
emoticon emoticon

I just want to give everyone on our team with CKD a bit of info of what I went through last week when I was given a Z-pack for an ear infection and other meds...

I tend to have issues with antibiotics due to my CKD. Because diseased kidneys do not filter medications very well - I always ask - how are my kidneys going to filter this medicine?

I have gone through quite a few antibiotics that I cannot have - due to my kidneys lack of filtering them.

This last bout taught me a harder lesson - I do not care if medicines say they are OK for those of us with CKD - I want a dose made for children - not so potent, gentler on the system.

Last Thursday after being on the Z-pack for two days - I passed blood - not a bit of it - a lot of it. It scared me straight to the ER. Thank God I got out of class early... but even if I had not, when I passed what I passed I immediately called my husband and told him I was leaving school and going straight to the hospital.

After blood work and an exam I was released. As I had stopped passing blood and they could only guess that a vein had ruptured. Well the next day I called the dr office - they let me know that it was probably a side affect of the my medication. NOT HAPPY! Well I passed more blood for the next day or so. During this time I was light headed, dizzy, nauseous and felt "not right", but told that the medicine will filter in the next day or so. I am finally on the mend.

So please take care of yourselves and check with your doctor about antibiotics, as for me I cannot have them.

Edited by: NANA-JEAN at: 5/14/2013 (21:53)
Dad: BIBLE: Basic Instructions Before Leaving Earth
me: FAITH: Forwarding all issues to heaven

Leader:Loving Our Kidneys
Kidney Failure is the 8th leading cause of death in USA

Those who think they have not time for bodily exercise will sooner or later have to find time for illness.~Edward Stanley

"Seventy years are given to us!Some may even reach eighty.
But even the best of these years are filled with pain and trouble;soon they disappear, and we are gone

 November Minutes: 1,240
Page: 1 of (1)  

Report Innappropriate Post

Other Loving Our Kidneys General Team Discussion Forum Posts

Topics: Last Post:
October Chat 10/25/2014 7:02:10 PM
November Love Your Kidneys 11/26/2014 7:35:11 PM
July Chat 7/31/2015 7:32:28 PM
September Chat 9/19/2015 1:16:11 PM
September Love Your Kidneys 9/30/2014 7:25:07 PM

Thread URL:

Review our Community Guidelines

x Lose 10 Pounds by January 5! Sign up with Email Sign up with Facebook
By clicking one of the above buttons, you're indicating that you have read and agree to SparkPeople's Terms & Conditions and Privacy Policy and that you're at least 18 years of age.